MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; BLADE,STAINLESS-STEEL,10,STRL,DISPOSABLE

MEDLINE INDUSTRIES LP; BLADE,STAINLESS-STEEL,10,STRL,DISPOSABLE
Catalog Number CISION10SS
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the facility on 2/27, "there was significant resistance pushing the blade off the scalpel holder with needle drivers while cleaning up post-surgery.On one attempt, the blade (still attached to holder) rebounded after pushing with needle drivers and lacerated the lateral aspect of my right thumb".
 
Additional Manufacturer Narrative
According to the facility on 2/27, "there was significant resistance pushing the blade off the scalpel holder with needle drivers while cleaning up post-surgery.On one attempt, the blade (still attached to holder) rebounded after pushing with needle drivers and lacerated the lateral aspect of my right thumb".The facility stated that the laceration was wrapped with gauze prior to seeking out an urgent care facility.The laceration required 4 skin stitched.The laceration is healing well with some continued sensitivity and tightness at the site.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
BLADE,STAINLESS-STEEL,10,STRL,DISPOSABLE
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
alex mathew
three lakes drive
northfield, IL 60093-2753
2249317042
MDR Report Key21866096
Report Number1417592-2025-00183
Device Sequence Number4708978
Product Code GES
UDI-Device Identifier10193489090123
UDI-Public10193489090123
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberCISION10SS
Device Lot NumberB00312L1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Initial Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown